Check out today’s Step 1 Qmax Question Challenge.
Know the answer? Post it below! Don’t forget to check back for an update with the correct answer and explanation (we’ll post it in the comments section below).
An 82-year-old woman with chronic obstructive pulmonary disease (COPD) is hospitalized for an acute COPD exacerbation. On admission the patient is found to have a pH of 7.25 and PaCO2 of 50. She is rapidly placed on ventilatory support and admitted to the ICU. After being on the ventilator for 72 hours, the patient is found to have a temperature of 102°F (38.9°C), pulse of 104/min, and BP of 115/20 mm Hg. Labs are significant for a white blood cell count of 15,000 cells/μL. A chest X-ray is taken and is shown. Sputum studies are significant for a gram-negative bacillus Acinetobacter baumannii. She is treated with intravenous antibiotics, but several hours later the patient has a seizure lasting 45 seconds. A subsequent lumbar puncture is normal. The physician suspects a pharmacologic cause for the seizure.
The patient’s adverse reaction was most likely caused by which of the following antibiotics?
Want to know the ‘bottom line?’ Purchase a USMLE-Rx Subscription and get many more features, more questions, and passages from First Aid, including images, references, and other facts relevant to this question.
This practice question is an actual question from the USMLE-Rx Step 1 test bank. For more USMLE Step 1 prep, subscribe to our Flash Facts and Step 1 Express video series. Score the best deal on all three products with USMLE-Rx 360 Step 1.
Categories: USMLE-Rx Step 1 Practice Q's